MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME EX BIOPSY SYSTEM; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME EX BIOPSY SYSTEM; BIOPSY INSTRUMENT
Model Number HH8BEX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mammotome ex probe is a sterile, single patient use instrument that may be used with imaging guidance, such as ultrasound, to excise a diagnostic sample from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.The device was returned to devicor for investigation.Upon evaluation the vacuum cartridge attached to the control module without issue and could not be removed without pressing the release feature.The probable cause for the vacuum cartridge disconnecting from the control module during the procedure was the user attached the cartridge upside down.Breast tissue was found in the collection chamber.Due to the discovery of breast tissue, this event was assessed against the result of the investigation.Following consultation with our medical director, due to the potential to cause or contribute to death or serious injury as a result of potential missed or lost tissue samples, pursuant to 21 cfr §803, this failure mode was determined to be a reportable malfunction.
 
Event or Problem Description
Devicor medical products, inc.Received a report from affiliate, devicor medical device (b)(4) co, ltd., stating, "during procedure, vacuum set cartridge connected to the capital loosely, and fell off easily.No patient consequences reported".This has been documented in our system as record #(b)(4).

Brand Name
MAMMOTOME EX BIOPSY SYSTEM
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8767645
Report Number3008492462-2019-00032
Device Sequence Number2638412
Product Code KNW
UDI-Device Identifier10841911100956
UDI-Public(01)10841911100956(17)240110(10)F11902315D
Combination Product (Y/N)N
PMA/510(K) Number
K033700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2024
Device Model NumberHH8BEX
Device Catalogue NumberHH8BEX
Device Lot NumberF11902315D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1